can anti-depressents cause depression?

Discussion in 'Fibromyalgia Main Forum' started by sweetbeatlvr, Sep 2, 2009.

  1. sweetbeatlvr

    sweetbeatlvr New Member

    i started taking Cymbalta about 2 months ago for Fibromyalgia pain. before taking it, i was not depressed, just in pain.

    i was pleasantly surprised at the amount of pain relief it has given, and lack of side-effects (that all the others gave).

    but, i've noticed that my mood has changed. i don't know if i want to say i feel depressed... just very, Blah. i feel emotionless, and not very happy, like i was.

    can anti-depressents cause this feeling?
  2. Tawra

    Tawra New Member

    I has happened to me on more than one anti-depressant.
  3. gapsych

    gapsych New Member

    Yes this can happen especially with the SNRI's like Cymbalta. Lack of affect is not what ADs are suppose to do to you.

    You need to talk to your doctor about this ASAP.

    It may be you are on the wrong AD or do not need one. If you don't need it, there are other options for the pain.

    I was taken off Wellbutrin,which actually made me suicidal and manic, then put back on Zoloft, an SSRI and am now doing fine.

    ADs have saved people's lives and improved quality of life for many, but it is very important to be monitored, frequently.

    But please let your doctor know what is going on. ASAP!!

    Keep us posted.

    Take care,
  4. AuntTammie

    AuntTammie New Member

    Personally, EVERY one I tried, except Wellbutrin, made me feel extremely depressed (and I tried quite a few). Wellbutrin made me manic (and I do not normally have bipolar disorder). Since experiencing this, I have been off almost all meds and have felt substantially less depressed, for the most part. Also, though I researched the meds prior to ever trying any, at that time I did not find the info that I have found since. The newer research I've read says that it is very possible for people to get depressed, or more depressed, when taking SNRIs and SSRIs, and some of the other meds used for depression, as well.

    Some people say that they are life savers, though. Unfortunately, we all react individually to meds. Since you were not depressed before taking this and are now feeling blah, it is quite likely that the med is the cause. I agree with gap, please let your Dr know what is happening. There are plenty of other alternatives for pain.
  5. Rafiki

    Rafiki New Member

    In the mid 90s I tried the then relatively new SSRIs in an attempt to treat my fatigue. I was not depressed before taking them. I became agitated and suicidally depressed on all the SSRIs I tried. I began to think I did suffer from depression after all. However, when I came off the SSRIs all depressive symptoms disappeared.

    No depression before SSRIs.
    Wicked depression on SSRIs.
    No depression when discontinued SSRIs nor since.

    Good luck to you,
  6. loldershaw

    loldershaw Member

    for me in that way. I thought it was noticable within a few weeks - I did not feel really depressed necessarily, but completely blah, almost emotionless and unmotivated. I stayed on it for 6 months hoping that it was not due to Cymbalta, but after going off it all of that went away.

    For me it just wasn't tolerable. I hope you find something else that helps. Getting off it wasn't a lot of fun either.

    I hope you find something else that helps.

    Best of luck,
  7. sweetbeatlvr

    sweetbeatlvr New Member

    thanks for all the replies, i appreciate it.

    i started feeling like this about a month into the med. i wasn't sure if i was imagining things or not, but it's going on over 2 months now, and my mood has not changed... blah. i'm not usually like this. i'm not suicidal or anything, i'm just not excited for anything. i just want to lay around and feel, blah.

    it stinks, because, i really feel like it has helped my pain. not completely, but noticeably.

    to the other that mentioned it, i too, have had manic episodes on the other anidepressants, and have never been manic any other time in my life.

    i'm definately gonna bring this up at my next doctor visit.

    thanks again.